Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 4, 2017, 4:13 PM CDT for Ashland County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 4, 2017, 4:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Duluth, MN
County Ashland County, WI
The radar
The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS83 KDLH 042113 SPSDLH Special Weather Statement National Weather Service Duluth MN 413 PM CDT FRI AUG 4 2017 WIZ002-003-042130- Bayfield-Ashland- 413 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BAYFIELD AND SOUTHWESTERN ASHLAND COUNTIES... At 413 PM CDT, a strong thunderstorm was near Sanborn, or 31 miles northeast of Chippewa Flowage, moving south at 30 mph. Wind gusts up to 40 mph, penny-size hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. this storm will remain over mainly rural areas of southeastern Bayfield and southwestern Ashland Counties. Seek shelter inside a sturdy building and away from windows until this storm passes. This storm may intensify, please monitor local media outlets for additional information and possible warnings from the National Weather Service. LAT...LON 4640 9097 4642 9086 4623 9077 4620 9093 TIME...MOT...LOC 2113Z 345DEG 28KT 4634 9090 $$ Huyck
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:20 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Duluth MN 320 PM CDT Fri Aug 4 2017 .SHORT TERM...(This evening through Saturday) Issued at 320 PM CDT Fri Aug 4 2017 A northwest flow aloft will cover the forecast area this afternoon through Saturday. Embedded impulses in this northwest flow will produce showers and thunderstorms, primarily into this evening, then again in the late morning through the afternoon Saturday. These storms will be diurnally driven and subside after sunset. Models are in general agreement with the handling of these storms and used a blend for this afternoon and Saturday to account for any differences. With a light and variable wind tonight, there is some potential for fog. The fog should diminish by 14Z/9am. However, cloud cover may play a role in overall coverage of fog and depth. Min temps will be in the upper 40s north, to the lower 50s south. Highs in the 70s Saturday. .LONG TERM...(Saturday night through Friday) Issued at 320 PM CDT Fri Aug 4 2017 The long term will be relatively quiet through the end of next week. There will be a small chance for a shower or thunderstorm Saturday evening and again on Sunday afternoon as afternoon heating along with a weak shortwave passing through the region. Because of the moisture in the low levels, there will be some morning fog Sunday morning across most areas. It will be dry on Monday before a stronger shortwave and a frontal boundary will move slowly through the region Tuesday and Wednesday. Showers and thunderstorms will develop as moisture will increase across the area. Instability indicies are low, so severe thunderstorms are not expected at this time. An area of high pressure builds into the area On Thursday and will keep the area mainly dry through the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Aug 4 2017 Mainly VFR at all airports this afternoon and evening through 03z. There will be a chance for widely scattered showers/thunderstorms with MVFR conditions as a weak upper level disturbance moves through the region. Skies will be VFR through 07z when morning fog may develop at all sites. If it develops, conditions may drop to MVFR. All sites will be VFR by 14z Saturday. && .PRELIMINARY POINT TEMPS/POPS... DLH 54 73 53 72 / 20 40 20 20 INL 50 73 49 75 / 30 20 10 10 BRD 55 75 53 73 / 10 30 20 20 HYR 50 74 52 72 / 40 30 20 30 ASX 53 75 53 73 / 20 10 20 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None && SHORT TERM...GSF/Stewart LONG TERM...Stewart AVIATION...Stewart
Hazardous weather outlook, Aug 4, 10:42 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1042 AM CDT Fri Aug 4 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1042 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms are possible through this evening. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small chances for thunderstorms are expected to exist during the afternoon and early evening hours this weekend and then again Tuesday into Wednesday. At this time, the threat of any severe storms appears very low. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation is not anticipated today or tonight but any reports of heavy rainfall, gusty winds, or hail are appreciated. LSZ121-140>148-051030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1042 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Strong north to northwest winds gusting to 25 knots at times will affect the South Shore of western Lake Superior this morning and afternoon. Associated wave heights will build to between 3 to 5 feet in some places, especially from the Apostle Islands to Saxon Harbor, resulting in high waves and dangerous conditions for small craft. Please refer to the latest Nearshore Marine Forecast and Marine Weather Message for details on a Small Craft Advisory that remains in affect. A few thunderstorms are possible this afternoon and early evening. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small chances for thunderstorms are expected to exist during the afternoon and early evening hours this weekend and then again Tuesday into Wednesday. At this time, the threat of any severe storms appears very low. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Aug 4, 3:34 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Duluth MN 334 PM CDT FRI AUG 4 2017 MNZ038-042045- Pine- 334 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PINE COUNTY... At 333 PM CDT, a strong thunderstorm was over Willow River, or 22 miles north of Hinckley, moving southeast at 20 mph. Wind gusts up to 30 mph, pea-size hail, and occasional cloud to ground lightning can be expected with this storm. Locations impacted include... Willow River and Sturgeon Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. If you are on or near one of the many area lakes, get off the water immediately and seek shelter on shore inside a sturdy building or a hard-topped vehicle. If possible, stay away from trees. LAT...LON 4634 9291 4641 9282 4632 9264 4623 9277 TIME...MOT...LOC 2033Z 312DEG 19KT 4633 9280 BJH
Special weather statement, Aug 4, 3:36 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Duluth MN 336 PM CDT FRI AUG 4 2017 WIZ001-042045- Douglas- 336 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DOUGLAS COUNTY... At 336 PM CDT, a strong thunderstorm was 7 miles east of Foxboro, or 15 miles south of Superior, moving south at 35 mph. Wind gusts up to 35 mph, half-inch hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. Locations impacted include... Chaffey, Pattison State Park, and Amnicon Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. LAT...LON 4655 9222 4658 9209 4642 9197 4638 9217 TIME...MOT...LOC 2036Z 339DEG 32KT 4650 9213 Huyck
Special weather statement, Aug 4, 3:54 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Duluth MN 354 PM CDT FRI AUG 4 2017 WIZ002-003-042115- Bayfield-Ashland- 354 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BAYFIELD AND NORTHWESTERN ASHLAND COUNTIES... At 354 PM CDT, a strong thunderstorm was near Sanborn, or 37 miles west of Ironwood, moving south at 30 mph. Wind gusts up to 35 mph, nickel-size hail, and occasional cloud to ground lightning can be expected with this storm. This storm will be near... Sanborn around 400 PM CDT. Marango around 405 PM CDT. Seek shelter inside a sturdy building and away from windows until this storm passes. This storm may intensify, please monitor local media outlets for additional information and possible warnings from the National Weather Service. LAT...LON 4652 9101 4654 9090 4639 9080 4636 9097 TIME...MOT...LOC 2054Z 345DEG 25KT 4648 9094 Huyck
Special weather statement, Aug 4, 4:05 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Duluth MN
405 PM CDT FRI AUG 4 2017
MNZ038-WIZ006-042115-
Pine-Burnett-
405 PM CDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PINE AND NORTH CENTRAL
BURNETT COUNTIES...
At 405 PM CDT, a strong thunderstorm was near Cloverton, or 28 miles
northwest of Spooner, moving southeast at 45 mph.
Wind gusts up to 30 mph, half-inch hail, and occasional cloud to
ground lightning can be expected with this storm.
Locations impacted include...
Cloverton, Markville, and Riverside.
Seek shelter inside a sturdy building and away from windows until
this storm passes.
If you are on or near one of the many area lakes, get off the water
immediately and seek shelter on shore inside a sturdy building or a
hard-topped vehicle. If possible, stay away from trees.
LAT...LON 4613 9243 4619 9236 4617 9230 4616 9229
4616 9227 4612 9218 4603 9226
TIME...MOT...LOC 2105Z 311DEG 38KT 4612 9232
BJHSpecial weather statement, Aug 4, 4:11 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Duluth MN 411 PM CDT FRI AUG 4 2017 WIZ003-042130- Ashland- 411 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLAND COUNTY... At 411 PM CDT, a strong thunderstorm was near Mellen, or 30 miles northwest of Park Falls, moving southeast at 20 mph. Wind gusts up to 35 mph, penny-size hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. This storm will be near... Mellen around 415 PM CDT. Seek shelter inside a sturdy building and away from windows until this storm passes. This storm may intensify, please monitor local media outlets for additional information and possible warnings from the National Weather Service. LAT...LON 4632 9083 4636 9072 4624 9059 4619 9076 TIME...MOT...LOC 2111Z 332DEG 17KT 4631 9076 Huyck
Special weather statement, Aug 4, 4:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Duluth MN 413 PM CDT FRI AUG 4 2017 WIZ002-003-042130- Bayfield-Ashland- 413 PM CDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BAYFIELD AND SOUTHWESTERN ASHLAND COUNTIES... At 413 PM CDT, a strong thunderstorm was near Sanborn, or 31 miles northeast of Chippewa Flowage, moving south at 30 mph. Wind gusts up to 40 mph, penny-size hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. this storm will remain over mainly rural areas of southeastern Bayfield and southwestern Ashland Counties. Seek shelter inside a sturdy building and away from windows until this storm passes. This storm may intensify, please monitor local media outlets for additional information and possible warnings from the National Weather Service. LAT...LON 4640 9097 4642 9086 4623 9077 4620 9093 TIME...MOT...LOC 2113Z 345DEG 28KT 4634 9090 Huyck
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:14 PM CDT | Small Craft Advisory | DLH | 12 hr | |
| Aug 4, 9:49 AM CDT | Small Craft Advisory | DLH | 6 hr | |
| Aug 4, 1:04 PM CDT | Special Weather Statement | DLH | Itasca | 11 min |
| Aug 4, 1:20 PM CDT | Special Weather Statement | DLH | Saint Louis | 10 min |
| Aug 4, 1:24 PM CDT | Special Weather Statement | DLH | Saint Louis | 21 min |
| Aug 4, 1:33 PM CDT | Special Weather Statement | DLH | Saint Louis | 12 min |
| Aug 4, 1:48 PM CDT | Special Weather Statement | DLH | Carlton | 12 min |
| Aug 4, 1:55 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Aug 4, 2:01 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Aug 4, 2:12 PM CDT | Special Weather Statement | DLH | Aitkin | 18 min |
| Aug 4, 2:36 PM CDT | Special Weather Statement | DLH | Aitkin | 9 min |
| Aug 4, 2:37 PM CDT | Special Weather Statement | DLH | 23 min | |
| Aug 4, 3:00 PM CDT | Special Weather Statement | DLH | 15 min | |
| Aug 4, 3:16 PM CDT | Special Weather Statement | DLH | Pine | 14 min |
| Aug 4, 3:28 PM CDT | Special Weather Statement | DLH | Carlton | 17 min |
| Aug 4, 3:34 PM CDT | Special Weather Statement | DLH | Pine | 11 min |
| Aug 4, 4:32 PM CDT | Special Weather Statement | DLH | Lake | 13 min |
| Aug 4, 5:36 PM CDT | Special Weather Statement | DLH | Aitkin | 9 min |
| Aug 4, 5:37 PM CDT | Special Weather Statement | DLH | Itasca | 8 min |
| Aug 4, 5:49 PM CDT | Special Weather Statement | DLH | Aitkin | 11 min |
| Aug 4, 2:04 PM CDT | Special Weather Statement | DLH | Douglas | 11 min |
| Aug 4, 2:13 PM CDT | Special Weather Statement | DLH | Douglas | 17 min |
| Aug 4, 2:18 PM CDT | Special Weather Statement | DLH | Washburn | 12 min |
| Aug 4, 2:30 PM CDT | Special Weather Statement | DLH | Douglas | 15 min |
| Aug 4, 2:50 PM CDT | Special Weather Statement | DLH | Douglas | 10 min |
| Aug 4, 2:55 PM CDT | Special Weather Statement | DLH | Douglas | 20 min |
| Aug 4, 2:59 PM CDT | Special Weather Statement | DLH | Douglas | 16 min |
| Aug 4, 3:02 PM CDT | Special Weather Statement | DLH | Douglas | 13 min |
| Aug 4, 3:12 PM CDT | Special Weather Statement | DLH | Burnett | 18 min |
| Aug 4, 3:15 PM CDT | Special Weather Statement | DLH | Douglas | 15 min |
| Aug 4, 3:27 PM CDT | Special Weather Statement | DLH | Douglas | 18 min |
| Aug 4, 3:30 PM CDT | Special Weather Statement | DLH | Bayfield | 15 min |
| Aug 4, 3:36 PM CDT | Special Weather Statement | DLH | Douglas | 9 min |
| Aug 4, 3:54 PM CDT | Special Weather Statement | DLH | Ashland | 21 min |
| Aug 4, 4:05 PM CDT | Special Weather Statement | DLH | Burnett | 10 min |
| Aug 4, 4:11 PM CDT | Special Weather Statement | DLH | Ashland | 19 min |
| Aug 4, 4:16 PM CDT | Special Weather Statement | DLH | Washburn | 14 min |
| Aug 4, 4:21 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 24 min |
| Aug 4, 4:38 PM CDT | Special Weather Statement | DLH | Burnett | 22 min |
| Aug 4, 4:59 PM CDT | Special Weather Statement | DLH | Washburn | 16 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.